# SDR 2006FA0000764

- Difficulty date: July 1, 2006
- Submitted: August 11, 2006
- Operation: General aviation
- Aircraft: N3885Z
- Make and model: Piper PA-18A
- Aircraft serial: 187700
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder Head
- Part number: AEL65102
- Part serial: AEL85099IR
- Condition: Separated
- Location: Engine
- Part time: 413 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

DURING NORMAL CRUISE FLIGHT, PILOT EXPERIENCED ENGINE ROUGHNESS AND A LOSS OF ENGINE OIL OUT OF THE SIDE COWLING, CAUSING AN UNEVENTFUL OFF AIRPORT LANDING.  ROUGHNESS AND OIL LOSS WERE DUE TO NR 3 CYL HEAD SEPARATING FROM THE CYLINDER BARREL AT THE 3RD COOLING FIN FROM BOTTOM OF THE HEAD.  ALTHOUGH THIS CYLINDER ECI PN IS SAME PN LISTED IN AD, THIS WAS TITAN STYLE CYL, NOT CLASSIC CAST AS INDICATED BY NR CAST INTO CYL HEAD.  THESE LATER TITAN CYL UNAFFECTED BY AD, MAY BE EXPERIENCING SAME FAILURES THAT THE EARLIER CAST CYL THAT ARE AFFECTED BY AD WERE EXPERIENCING.  (K)
